Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 8, 2011, 9:03 PM EDT for Schoharie County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 9:03 PM EDT (01:03 UTC)
- Expired
- Jul 9, 2011, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Schoharie County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:05 PM EDT | FLASH FLOOD | Gallupville, NY | PORTION OF STATE ROUTE 443 CLOSED IN GALLUPVILLE. |
| Jul 8, 9:15 PM EDT | FLASH FLOOD | Carlisle, NY | CULVERT WASHOUT AND ROAD CLOSURE ON CROMMIE ROAD IN CARLISLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WGUS51 KALY 090103
FFWALY
NYC095-090400-
/O.NEW.KALY.FF.W.0019.110709T0103Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COBLESKILL...
* UNTIL MIDNIGHT EDT
* AT 859 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED
SPOTTERS REPORTED FLASH FLOODING FROM SEVERAL SLOW MOVING
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON
SPRINGS
* THIS ALSO IMPACTS INTERSTATE 88...ESPECIALLY BETWEEN MILE MARKERS
104 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
4271 7429 4272 7417 4266 7418 4259 7423
4254 7425 4258 7464
$$
KL/BJF2 follow-up statements
221
WGUS71 KALY 090247
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1047 PM EDT FRI JUL 8 2011
NYC095-090400-
/O.CON.KALY.FF.W.0019.000000T0000Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1047 PM EDT FRI JUL 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN SCHOHARIE COUNTY...
AT 1040 PM EDT...THE HEAVY RAIN AND THUNDERSTORMS WHICH AFFECTED THE
WARNING AREA HAVE DIMINISHED. HOWEVER...CONTINUED RUNOFF HAS LED TO
STANDING WATER ON MANY ROADS IN THE WARNING AREA...INCLUDING
PORTIONS OF SCHOHARIE...GALLUPVILLE...COBLESKILL...AND BEEKMAN
CORNERS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION IF DRIVING OVER THE NEXT
TWO HOURS...AND BE PREPARED TO ENCOUNTER WATER ON ROADWAYS...AND
POSSIBLE DETOURS DUE TO CLOSED OR WASHED OUT ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
4271 7429 4272 7417 4266 7418 4259 7423
4254 7425 4258 7464
$$
KL354
WGUS71 KALY 090359
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT FRI JUL 8 2011
NYC095-090406-
/O.EXP.KALY.FF.W.0019.000000T0000Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1159 PM EDT FRI JUL 8 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR NORTHERN
SCHOHARIE COUNTY...
THE THREAT FOR ADDITIONAL FLASH FLOODING FROM EARLIER HEAVY RAINFALL
HAS ENDED. HOWEVER...SOME ROADS MAY STILL BE CLOSED ACROSS PORTIONS
OF THE COUNTY DUE TO STANDING WATER. MOTORISTS ARE URGED TO REMAIN
VIGILANT TO THE THREAT OF STANDING WATER ON ROADWAYS...AND SHOULD BE
PREPARED TO ENCOUNTER POSSIBLE DETOURS DUE TO ROAD CLOSURES OR
WASHOUTS.
JUDGING WATER DEPTH ON ROADWAYS AT NIGHT IS PARTICULARLY DIFFICULT.
WHEN ENCOUNTERING STANDING WATER ON ROADS...MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
4271 7429 4272 7417 4266 7418 4259 7423
4254 7425 4258 7464
$$
KLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:28 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 8, 7:28 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 728 PM EDT FRI JUL 8 2011 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG A BOUNDARY STALLED OVER THE NEW YORK METROPOLITAN AREA AND SOUTHERN NEW ENGLAND. THE LOW WILL MOVE OFFSHORE TONIGHT AND HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND. THE HIGH WILL SHIFT OFFSHORE SUNDAY SETTING UP A SOUTHERLY FLOW RESULTING IN WARMER AND HUMID CONDITIONS FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 7 PM...HAVE REMOVED ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FROM SEVERE THUNDERSTORM WATCH #610. CHARACTER OF PRECIPITATION HAS CHANGED TO A WIDESPREAD RAINFALL ACROSS THE AREA WITH EMBEDDED CONVECTION. ACROSS THE REST OF THE FORECAST CONTINUED WITH CHANCES FOR CONVECTION THIS EVENING. HIGHLIGHTED NORTHERN SCHOHARIE COUNTIES WITH HIGHER POPS FOR A COUPLE OF HOURS AS STORMS HAVE BACK BUILD OVER OTSEGO COUNTY AND MOVED EASTWARD. UPPER TROUGH AXIS WILL MOVE TO OUR EAST OVERNIGHT AS WAVE OF LOW PRESSURE OVER MID ATLANTIC REGION MOVES OFFSHORE . POPS CHANCES WILL DECREASES AS THE EVENING PROGRESSES. ONLY MINOR ADJUSTMENTS TO TEMPERATURES...DEW POINTS AND SKY COVER FOR TONIGHT. AS OF 4 PM...SEVERE THUNDERSTORM WATCH #610 REMAINS IN EFFECT FOR UNTIL 01Z/SAT ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG THE STALLED BOUNDARY TO OUR SOUTH ACROSS THE NEW YORK METRO AREA AND SOUTHERN NEW ENGLAND. APPROACHING UPPER LEVEL TROUGH IS PROVIDING LARGE SCALE ASCENT AND SUPPORT FOR CONVECTION. MAIN THREAT FROM CONVECTION WILL BE HEAVY DOWNPOURS BUT CAN NOT RULE ISOLATED STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE STORMS HAVE BEEN FAIRLY SLOW MOVING AT 15 TO 20 MPH. CONVECTION HAS NOT BEEN VERY TALL BUT STORMS HAVE HAD GOOD STRUCTURE WITH HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS BEING REPORTED. THE UPPER TROUGH AXIS AND SURFACE WAVE WILL MOVE OFF TO OUR EAST TONIGHT. HAVE POPS REDUCED TO LESS THAN 20 PERCENT AFTER 06Z/SAT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... LOOKING AT A DRY WEEKEND WITH SEASONABLE TEMPERATURES AS RIDGING BUILDS IN. HEIGHTS WILL RISE SATURDAY WITH THE FLOW BECOMING ZONAL ON SUNDAY. AT THE SURFACE...THE HIGH WILL SHIFT OFFSHORE SUNDAY WITH A RETURN FLOW DEVELOPING. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL APPROACH DURING THE DAY MONDAY. DEW POINTS WILL BE ON THE RISE WITH SOUTHWESTERLY FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE. THE CHANCES FOR CONVECTION WILL INCREASE DURING THE DAY AS THE AIRMASS DESTABILIZES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MON NT-TUE...12Z/08 DETERMINISTIC MODELS FAIRLY CONSISTENT IN BRINGING A COLD FRONT SE THROUGH THE REGION LATE MON NT INTO TUE AM. SOME SUBTLE TIMING DIFFERENCES EXIST...AND THERE MAY BE A SECONDARY REINFORCING BOUNDARY PASSING THROUGH DURING TUE. AS SUCH...WILL INDICATE CHC POPS MON NT...INTO TUE AM...THEN GRADUALLY TAPER FROM NW TO SE DURING THE DAY. EXPECT MAX TEMPS TO REACH 80-85 IN MOST VALLEYS...EXCEPT MID/UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH MON NT/TUE AM MINS MAINLY IN THE MID/UPPER 60S IN VALLEYS...AND LOWER 60S ACROSS HIGHER ELEVATIONS. TUE NT-FRI...EXPECT GENERALLY FAIR CONDITIONS DURING THIS PERIOD...WITH TEMPS INITIALLY NEAR OR A BIT BELOW SEASONAL LEVELS...WARMING CLOSER TO...OR EVEN A BIT ABOVE NORMAL BY FRI. THIS WOULD BE UPPER 70S TO LOWER 80S FOR MAXES WED-THU...AND LOWER/MID 80S IN VALLEYS FRI...WITH MAINLY 70S FOR HIGHER ELEVATIONS. OVERNIGHT MINS WILL GENERALLY BE IN THE UPPER 50S TO LOWER 60S IN VALLEYS...WITH UPPER 40S TO LOWER 50S FOR HIGHER ELEVATIONS WED AM...WITH GENERALLY 55-60 IN VALLEYS...AND 40S FOR HIGHER ELEVATIONS THU-FRI AM. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY SOUTH OF EAST-CENTRAL NY WITH ISOLD-SCT SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE THROUGH OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. A CLUSTER OF SHOWERS AND EMBEDDED TSTMS WILL AFFECT KALB THROUGH AROUND 01Z...WITH OCCASIONALLY MODERATE TO HVY RAIN. A STEADIER MODERATE TO OCCASIONALLY HVY RAIN WILL AFFECT KPOU THROUGH AT LEAST 02Z...AND PERHAPS 04Z. EMBEDDED THUNDERSTORMS MAY ALSO OCCUR AT KPOU. AT KGFL...MOST OF THE SHOWERS/STORMS SHOULD REMAIN SOUTH THIS EVENING. EXPECT AREAS OF MVFR/IFR VSBYS AND CIGS WITHIN AREAS THAT RECEIVE LOCALLY HVY RAINFALL THIS EVENING. LATER TONIGHT...EXPECT AREAS OF MVFR/IFR VSBYS AND POSSIBLE CIGS TO DEVELOP...ESP AFTER 08Z/SAT...AS HIGHER LEVEL CLOUDS CLEAR. SOME LIFR/VLIFR VSBYS ARE POSSIBLE AT KPOU IF CLEARING OCCURS EARLY ENOUGH. DRIER AIR WILL FILTER IN BTWN 11Z-13Z WITH VFR CONDITIONS RETURNING...AND CONTINUING THROUGH 00Z/SUN. LIGHT/VARIABLE WINDS WILL REMAIN LESS THAN 5 KT OVERNIGHT...ALTHOUGH LOCALLY STRONGER GUSTS...AND VARIABILITY IN DIRECTION IS POSSIBLE IN AND NEAR ANY TSTMS. WINDS WILL BECOME NW TO N SATURDAY MORNING...AND INCREASE TO 8-12 KT BY AFTERNOON. OUTLOOK... SAT NT-SUN...VFR. NO SIG WX. MON...VFR. CHC SHRA/TSRA IN THE AFTN WITH MVFR POSSIBLE. TUE...VFR/MVFR. CHC SHRA/TSRA...ESP IN THE MORNING. WED...VFR. NO SIG WX. && .FIRE WEATHER... A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG A BOUNDARY STALLED OVER THE NEW YORK METROPOLITAN AREA AND SOUTHERN NEW ENGLAND. THE LOW WILL MOVE OFFSHORE TONIGHT AND HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND. THE HIGH WILL SHIFT OFFSHORE SUNDAY SETTING UP A SOUTHERLY FLOW RESULTING IN WARMER AND HUMID CONDITIONS FOR EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITY WILL RECOVER TO 90 TO NEAR 100 PERCENT AND DROP TO MINIMUMS IN THE 40S SATURDAY AFTERNOON. A RECOVERY TO 90 TO NEAR 100 PERCENT IS EXPECTED SATURDAY NIGHT AND WITH HUMIDITIES DROPPING MAINLY IN THE 30S SUNDAY AFTERNOON. && .HYDROLOGY... HEAVY RAINFALL WILL OCCUR WILL THE THUNDERSTORMS THROUGH THE EVENING. THE STORMS ARE MOVING FAIRLY SLOWLY SO LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WITH DRY WEATHER EXPECTED. NEXT CHANCES FOR CONVECTION WILL COME MONDAY INTO TUESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES AND MOVES THROUGH THE REGION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...KL AVIATION...KL/WASULA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jul 8, 7:16 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 716 PM EDT FRI JUL 8 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 716 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THEY WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 5:17 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI JUL 8 2011
NYZ043-084-082200-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
517 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREENWICH...
OR ABOUT 11 MILES WEST OF SALEM...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
SALEM BY 540 PM EDT
8 MILES SOUTHEAST OF HARTFORD BY 555 PM EDT
LAT...LON 4297 7328 4298 7345 4300 7358 4305 7359
4310 7357 4313 7359 4315 7358 4317 7359
4337 7350 4340 7327
TIME...MOT...LOC 2118Z 226DEG 21KT 4313 7350
FRUGISLocal storm report, Jul 8, 5:59 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GLENVILLE 42.93N 74.05W
07/08/2011 SCHENECTADY NY TRAINED SPOTTER
TREES DOWN.
0410 PM HAIL EAST GLENVILLE 42.86N 73.92W
07/08/2011 E0.88 INCH SCHENECTADY NY TRAINED SPOTTER
0430 PM TSTM WND DMG BURNT HILLS 42.91N 73.90W
07/08/2011 SARATOGA NY NWS EMPLOYEE
WIRES DOWN
0430 PM TSTM WND DMG BALLSTON SPA 43.01N 73.85W
07/08/2011 SARATOGA NY PUBLIC
SMALL TREE LIMBS DOWN
0430 PM HAIL BALLSTON SPA 43.01N 73.85W
07/08/2011 E0.88 INCH SARATOGA NY PUBLIC
0430 PM TSTM WND DMG BALLSTON CENTER 42.96N 73.87W
07/08/2011 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
0445 PM TSTM WND DMG MALTA RIDGE 43.01N 73.79W
07/08/2011 SARATOGA NY NWS EMPLOYEE
TREE DOWN ON WIRES ON OLD POST RD.
0500 PM TSTM WND DMG VICTORY MILLS 43.09N 73.59W
07/08/2011 SARATOGA NY NWS EMPLOYEE
LARGE TREE LIMBS DOWN. WIRES DOWN.
&&
TWASULALocal storm report, Jul 8, 6:26 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG DOLGEVILLE 43.10N 74.77W
07/08/2011 HERKIMER NY TRAINED SPOTTER
TWO TREES AND WIRES DOWN
&&
FRUGISSpecial weather statement, Jul 8, 6:27 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT FRI JUL 8 2011
NYZ038-039-082-082300-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
627 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
EXTREME SOUTHEAST HERKIMER COUNTY IN EASTERN NEW YORK...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 40 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 6 MILES SOUTH OF STRATFORD...OR ABOUT
8 MILES NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 700 PM EDT
LAT...LON 4320 7472 4324 7434 4300 7432 4303 7471
4304 7475
TIME...MOT...LOC 2227Z 267DEG 13KT 4310 7469
KLSpecial weather statement, Jul 8, 7:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
751 PM EDT FRI JUL 8 2011
NYZ047-048-051-090030-
SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
751 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
EXTREME SOUTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WIND GUSTS UP TO 45
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COBLESKILL TO BREAKABEEN...OR ALONG A LINE EXTENDING
FROM COBLESKILL TO 6 MILES SOUTH OF COBLESKILL...AND MOVING EAST AT
25 MPH.
THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE AND MIDDLEBURGH BY 800 PM EDT
SCHOHARIE BY 805 PM EDT
LIVINGSTONVILLE BY 820 PM EDT
BERNE BY 830 PM EDT
LAT...LON 4275 7444 4272 7414 4266 7412 4257 7412
4245 7421 4257 7460 4263 7452 4267 7451
4274 7449
TIME...MOT...LOC 2351Z 283DEG 17KT 4269 7440 4265 7440
4261 7440 4258 7444
KLSpecial weather statement, Jul 8, 8:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
832 PM EDT FRI JUL 8 2011
NYZ047>053-090115-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-
832 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS IN
EASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
EXTREME SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 45
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUANESBURG TO BERNE TO LIVINGSTONVILLE...AND MOVING
EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
ALTAMONT BY 845 PM EDT
PRESTON HOLLOW BY 850 PM EDT
ROTTERDAM BY 855 PM EDT
WESTERLO AND VOORHEESVILLE BY 905 PM EDT
GUILDERLAND BY 910 PM EDT
FEURA BUSH...COLONIE...DELMAR AND ALBANY BY 915 PM EDT
LAT...LON 4282 7370 4260 7376 4250 7384 4246 7399
4243 7427 4242 7452 4259 7431 4269 7424
4284 7418
TIME...MOT...LOC 0031Z 283DEG 13KT 4273 7409 4267 7411
4257 7418 4251 7427
KLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:32 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 43 min |
| Jul 8, 8:54 PM EDT | Areal Flood Advisory | ALY | Hamilton | 4 hr |
| Jul 8, 9:48 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady | 4 hr |
| Jul 9, 12:07 AM EDT | Areal Flood Advisory | ALY | Schoharie | 4 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.